Alert archive / Oklahoma / Special Weather Statements in 2013
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 8, 2013, 4:01 AM CDT for Osage County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 4:01 AM CDT (09:01 UTC)
- Expired
- Aug 8, 2013, 4:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
County Osage County, OK
The radar
The Wichita radar (KICT), 113 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2838 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
264
WWUS84 KTSA 080901
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 AM CDT THU AUG 8 2013
OKZ054-080930-
OSAGE OK-
401 AM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 402 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST
OF APPERSON...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...WEBB CITY...
PEARSONIA...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3701 9631 3675 9626 3670 9693 3674 9692
3675 9689 3675 9683 3677 9682 3679 9676
3694 9676 3701 9675
TIME...MOT...LOC 0902Z 267DEG 39KT 3694 9692
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:51 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 7, 11:51 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1151 PM CDT WED AUG 7 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. WILL CARRY TEMPO GROUPS FOR ALL SITES EXCEPT KFSM BASED ON LATEST RADAR TRENDS FOR THE EARLY PORTION OF THE TAF. MVFR CONDITIONS WILL BE MAINTAINED THROUGH THE MID MORNING HOURS AS A STORM COMPLEX OUT WEST MOVES THROUGH THE REGION OVERNIGHT AND TOMORROW MORNING. DESPITE CONVECTIVE CHANCES AGAIN TOMORROW NIGHT...PROBABILITIES AT THIS TIME REMAIN TOO LOW TO INCLUDE. THEREFORE...VFR CONDITIONS WILL BE CARRIED FROM AFTERNOON THROUGH THE REMAINDER OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 937 PM CDT WED AUG 7 2013/ DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST COUPLE HOURS IN PARTS OF NORTHWEST ARKANSAS AND THIS ACTIVITY MAY EXPAND IN COVERAGE SOMEWHAT OVER THE NEXT FEW HOURS. OTHERWISE...HAVE LOWERED POPS ELSEWHERE THROUGH 06Z AS THE MAIN ACTION WILL WAIT UNTIL LATE TONIGHT WHEN STORMS IN SOUTHWEST KANSAS AND THE OKLAHOMA AND TEXAS PANHANDLES WILL MOVE INTO THE AREA. THE LATEST HIGH RESOLUTION MODELS SUGGEST THIS ACTIVITY WILL MAINLY BE CONFINED TO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WHICH IS IN LINE WITH THE GOING FORECAST. HAVE LOWERED OVERNIGHT LOWS SLIGHTLY GIVEN CURRENT READINGS AND THE POTENTIAL FOR ORGANIZED CONVECTION LATER. UPDATE ON THE WAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...23
Hazardous weather outlook, Aug 7, 5:15 PM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT WED AUG 7 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
515 PM CDT WED AUG 7 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE EVENING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...LATE EVENING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
HEAT INDEX VALUES NEAR 105 DEGREES WILL CONTINUE ACROSS PARTS OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS UNTIL AROUND SUNSET.
THUNDERSTORMS MAY INCREASE IN COVERAGE LATER THIS EVENING TO THE
NORTH OF AN OUTFLOW BOUNDARY THAT IS CURRENTLY SITUATED NEAR
INTERSTATE 40. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE
HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
STORMS CURRENTLY ORGANIZING OVER THE HIGH PLAINS ARE EXPECTED TO
MOVE EAST INTO PARTS OF NORTHEAST OKLAHOMA LATE TONIGHT. THESE
STORMS WILL POSE A LIMITED THREAT OF DAMAGING WINDS...WITH HEAVY
RAIN AND POSSIBLE FLASH FLOODING BEING A BIGGER THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH SATURDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL PUSH INTO NORTHEAST OKLAHOMA LATE TONIGHT
AND WILL MOVE ONLY SLOWLY SOUTH THROUGH SATURDAY. THIS BOUNDARY WILL
SERVE AS A FOCUS FOR CONTINUED THUNDERSTORM CHANCES...WHILE
LOCATIONS NEAR AND SOUTH OF THE BOUNDARY WILL CONTINUE TO BE HOT
AND HUMID. COOLER TEMPERATURES AND CONTINUED THUNDERSTORM CHANCES
WILL PREVAIL FOR LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Aug 8, 12:27 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1227 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG AVOCA 36.40N 94.07W
08/08/2013 BENTON AR FIRE DEPT/RESCUE
REPORTS OF TREE LIMBS DOWN AND A SHED BLOWN DOWN IN THE
AVOCA AREA. TIME ADJUSTED BASED ON RADAR.
&&
LACYSpecial weather statement, Aug 8, 12:39 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1239 AM CDT THU AUG 8 2013
OKZ057-061-080615-
CRAIG OK-ROGERS OK-
1239 AM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG AND NORTHEASTERN ROGERS
AT 1240 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF WHITE OAK...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...VINITA...WHITE OAK AND PYRAMID
CORNERS.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3658 9503 3652 9543 3660 9544 3675 9543
3688 9514
TIME...MOT...LOC 0540Z 241DEG 9KT 3665 9533Special weather statement, Aug 8, 1:15 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 AM CDT THU AUG 8 2013
OKZ057-061-080645-
CRAIG OK-ROGERS OK-
115 AM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG AND NORTHEASTERN ROGERS
AT 116 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
WHITE OAK...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VINITA AND WHITE OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3661 9504 3653 9537 3667 9544 3669 9543
3682 9524
TIME...MOT...LOC 0616Z 232DEG 12KT 3660 9536Local storm report, Aug 8, 3:27 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
327 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM HEAVY RAIN BELLA VISTA 36.43N 94.23W
08/08/2013 E4.00 INCH BENTON AR TRAINED SPOTTER
SPOTTER REPORTS 2.5 INCHES OF RAIN IN ABOUT 30 MINUTES
AND NEARLY 4 INCHES OVER THE PAST 2 HOURS. BASEMENT IS
NOW FLOODING.
&&
LACYSpecial weather statement, Aug 8, 3:52 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
352 AM CDT THU AUG 8 2013
OKZ054-059-064-080915-
CREEK OK-OSAGE OK-PAWNEE OK-
352 AM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN CREEK...SOUTHWESTERN OSAGE AND PAWNEE
AT 352 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF RALSTON TO 3 MILES SOUTHEAST OF
TERLTON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...OSAGE...HOMINY...FAIRFAX...BURBANK...
APPERSON...PAWNEE...JENNINGS...TERLTON...HALLETT...MARAMEC...
BLACKBURN...SKEDEE...CLEVELAND...RALSTON...WESTPORT AND WALNUT CREEK
STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3651 9703 3656 9690 3659 9692 3658 9700
3659 9703 3675 9686 3675 9683 3677 9682
3677 9678 3632 9613 3610 9647 3648 9704
TIME...MOT...LOC 0852Z 248DEG 19KT 3651 9696 3617 9642Special weather statement, Aug 8, 4:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 AM CDT THU AUG 8 2013
OKZ054-080930-
OSAGE OK-
401 AM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 402 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST
OF APPERSON...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...APPERSON...WEBB CITY...
PEARSONIA...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3701 9631 3675 9626 3670 9693 3674 9692
3675 9689 3675 9683 3677 9682 3679 9676
3694 9676 3701 9675
TIME...MOT...LOC 0902Z 267DEG 39KT 3694 9692The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:59 PM CDT | Special Weather Statement | TSA | Okfuskee | 46 min |
| Aug 8, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 39 min |
| Aug 8, 12:39 AM CDT | Special Weather Statement | TSA | Craig | 36 min |
| Aug 8, 1:15 AM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Aug 8, 3:11 AM CDT | Areal Flood Advisory | TSA | Delaware | 2 hr |
| Aug 8, 3:52 AM CDT | Special Weather Statement | TSA | Pawnee | 23 min |
| Aug 8, 4:40 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Nowata, Ottawa | 65 min |
| Aug 8, 4:50 AM CDT | Special Weather Statement | TSA | Osage | 25 min |
| Aug 8, 4:55 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 11 more | 50 hr |
| Aug 8, 5:16 AM CDT | Special Weather Statement | TSA | Nowata | 29 min |
| Aug 8, 6:16 AM CDT | Areal Flood Warning | TSA | Craig, Delaware, Ottawa | 14 hr |
| Aug 8, 8:50 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 25 hr |
| Aug 8, 8:50 AM CDT | River Flood Advisory | TSA | Cherokee | 58 hr |
| Aug 8, 11:06 AM CDT | River Flood Warning | TSA | Adair | 24 hr |
| Aug 8, 11:06 AM CDT | River Flood Warning | TSA | Cherokee | 48 hr |
| Aug 8, 4:46 PM CDT | Special Weather Statement | TSA | Haskell | 29 min |
| Aug 8, 4:54 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 51 min |
| Aug 8, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 26 min |
| Aug 8, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 47 min |
| Aug 8, 5:35 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg | 6 hr |
| Aug 8, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 64 min |
| Aug 8, 6:33 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
| Aug 7, 9:51 PM CDT | Flash Flood Warning | TSA | Carroll | 4 hr |
| Aug 8, 12:01 AM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Aug 8, 12:55 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll | 65 min |
| Aug 8, 2:12 AM CDT | Flash Flood Warning | TSA | Benton, Carroll | 6 hr |
| Aug 8, 4:08 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Aug 8, 4:28 AM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| Aug 8, 6:06 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 114 min |
| Aug 8, 6:44 AM CDT | Flash Flood Warning | TSA | Carroll, Madison | 6 hr |
| Aug 8, 7:50 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 38 hr |
| Aug 8, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 38 min |
Nearby
Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.